I have seen naturopath who will request labs and read them as well as the MD. They can prescribe meds and help with supplements. My ND found out through a saliva test that my adrenals were fatigued. My MD would not bother with this. My ND put me on DHEA 5mgs at night to help with my adrenals. I am also on synthroid prescribed by my MD. With both doctors, I feel I am finally getting somewhere. I think the adrenals play a big part in the thyroid problem. I also take Vit D3 and B complex with C. Hope this helps.
before i was diangosed, after i had mono, some of my friends recommended astragalus (got it from GNC). i didnt know i had hypothyroidism at the time, and it worked for a little while then would stop working. so i'd stop taking it, then get sicker, then start taking it again and it'd work again for a while. it contains selenium, which i think i've read could help with hypothyroidism. apparently long term use of selenium is not recommended though, and i found it stopped working after a while anyways.
since i got diangosed ive been on synthroid, and its pretty good!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.